# SDR 2005FA0001272

- Difficulty date: August 25, 2005
- Submitted: September 7, 2005
- Operation: General aviation
- Aircraft: N711TX
- Make and model: Cessna 421C
- Aircraft serial: 421C0165
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 639468
- Condition: Cracked
- Location: Engine
- Part time: 3,459 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

OPERATOR COMPLAINT OF SMALL OIL LEAKS IN CRUISE FLIGHT.  CLEANED ENGINE AND RAN, TO INSPECT FOR OIL LEAKS.  AFTER EXTENSIVE VISUAL INSPECTION AND DYE PENETRANT INSPECTIONS (3) CRACKS IN THE CRANKCASE WERE DISCOVERED.  (2) CRACKS WERE NOTED EXTENDING FROM TOP FORWARD CASE HALF BOLT HOLES.  (1) CRACK WAS NOTED ON THE TOP LEFT CASE UNDER THE MAGNETO AREA.  (K)
